Alert archive / Maine / Wind Advisories in 2008

Wind Advisory 31, NWS Caribou, ME

December 28, 20086 counties in Maine

NWS Caribou, ME issued this wind advisory at Dec 28, 2008, 3:17 PM EST for 6 counties in Maine. It took effect at Dec 28, 2008, 7:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2008, 3:17 PM EST (20:17 UTC)
In effect from
Dec 28, 2008, 7:00 PM EST
Expired
Dec 29, 2008, 3:32 AM EST
In force
9 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 8.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2008-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2008-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 517 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
517 m²/s²
0-3 km storm-relative helicity
569 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 282017
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
317 PM EST SUN DEC 28 2008

...STRONG WEST WINDS EXPECTED OVERNIGHT...

.STRONG WEST WINDS BEHIND A COLD FRONT THIS EVENING WILL END THE
FOG ACROSS THE AREA EARLY...BUT WILL BRING THE POTENTIAL OF WIND
GUSTS UP TO 40 TO 50 MPH ACROSS THE REGION OVERNIGHT. WINDS SHOULD
SLOWLY BEGIN DIMINISHING AFTER DAYBREAK MONDAY AS STRONG LOW
PRESSURE TRACKS CENTRAL QUEBEC NORTHEAST INTO LABRADOR.

MEZ001>006-010-011-015>017-029>032-290500-
/O.EXP.KCAR.FG.Y.0014.000000T0000Z-081228T2000Z/
/O.NEW.KCAR.WI.Y.0031.081229T0000Z-081229T1000Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
317 PM EST SUN DEC 28 2008

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST
MONDAY...
...DENSE FOG ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST
MONDAY. THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. 

AREAS OF FOG...HOWEVER...WILL RESTRICT VISIBILITY TO BETWEEN A
QUARTER AND THREE QUARTERS OF A MILE AT TIMES THROUGH 6 PM EST...
ESPECIALLY OVER AND ALONG HILLSIDES.

FOG WILL END FOLLOWING THE COLD FRONT THIS EVENING...BUT WINDS WILL
INCREASE FROM THE WEST OVERNIGHT TO 20 TO 30 MPH WITH GUSTS UP TO
40 TO 50 MPH.

PREPARE FOR THE POSSIBILITY OF MINOR WIND DAMAGE TO SHRUBBERY
TREES...AND OTHER OUTDOOR OBJECTS. OLDER AND WEAKER TREES MAY 
E BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

VJN
4 follow-up statements
000 
WWUS71 KCAR 282042 CCA
NPWCAR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
340 PM EST SUN DEC 28 2008

...STRONG WEST WINDS EXPECTED OVERNIGHT...

.STRONG WEST WINDS BEHIND A COLD FRONT THIS EVENING WILL END THE
FOG ACROSS THE AREA EARLY...BUT WILL BRING THE POTENTIAL OF WIND
GUSTS UP TO 40 TO 50 MPH ACROSS THE REGION OVERNIGHT. WINDS SHOULD
SLOWLY BEGIN DIMINISHING AFTER DAYBREAK MONDAY AS STRONG LOW
PRESSURE TRACKS FROM CENTRAL QUEBEC NORTHEAST INTO LABRADOR.

MEZ001>006-010-011-015>017-029>032-290500-
/O.EXP.KCAR.FG.Y.0014.000000T0000Z-081228T2000Z/
/O.COR.KCAR.WI.Y.0031.081229T0000Z-081229T1000Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
340 PM EST SUN DEC 28 2008

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST
MONDAY...
...DENSE FOG ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST
MONDAY. THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. 

AREAS OF FOG...HOWEVER...WILL RESTRICT VISIBILITY TO BETWEEN A
QUARTER AND THREE QUARTERS OF A MILE AT TIMES THROUGH 6 PM EST...
ESPECIALLY OVER AND ALONG HILLSIDES.

FOG WILL END FOLLOWING THE COLD FRONT THIS EVENING...BUT WINDS WILL
INCREASE FROM THE WEST OVERNIGHT TO 20 TO 30 MPH...WITH GUSTS UP
TO 40 TO 50 MPH...ESPECIALLY OVER OPEN AND HIGHER TERRAIN.

PREPARE FOR THE POSSIBILITY OF MINOR WIND DAMAGE TO SHRUBBERY
TREES...AND OTHER OUTDOOR OBJECTS. OLDER AND WEAKER TREES MAY 
E BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

VJN
000 
WWUS71 KCAR 290202
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
902 PM EST SUN DEC 28 2008

...STRONG WEST WINDS EXPECTED OVERNIGHT...

.STRONG WEST WINDS BEHIND A COLD FRONT WILL BRING THE POTENTIAL OF
WIND GUSTS UP TO 40 TO 50 MPH ACROSS THE REGION OVERNIGHT. WINDS
SHOULD SLOWLY BEGIN DIMINISHING AFTER DAYBREAK MONDAY AS STRONG
LOW PRESSURE TRACKS FROM CENTRAL QUEBEC NORTHEAST INTO LABRADOR.

MEZ001>006-010-011-015>017-029>032-291000-
/O.CON.KCAR.WI.Y.0031.000000T0000Z-081229T1000Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
902 PM EST SUN DEC 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. 

WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 40 TO
50 MPH...ESPECIALLY OVER OPEN AND HIGHER TERRAIN....CAN BE
EXPECTED THROUGH THE LATE EVENING HOURS BEFORE SLOWLY DIMINISHING
A BIT LATER TONIGHT.

PREPARE FOR THE POSSIBILITY OF MINOR WIND DAMAGE TO SHRUBBERY
TREES...AND OTHER OUTDOOR OBJECTS. OLDER AND WEAKER TREES MAY E
BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

KHW
000 
WWUS71 KCAR 290538
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1238 AM EST MON DEC 29 2008

MEZ001>006-010-011-015>017-029>032-291000-
/O.CON.KCAR.WI.Y.0031.000000T0000Z-081229T1000Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
1238 AM EST MON DEC 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS
MORNING. 

WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 45 TO
50 MPH...ESPECIALLY OVER OPEN AND HIGHER TERRAIN...WILL DIMINISH
TO 15 TO 25 MPH.

PREPARE FOR THE POSSIBILITY OF MINOR WIND DAMAGE TO SHRUBBERY
TREES...AND OTHER OUTDOOR OBJECTS. OLDER AND WEAKER TREES MAY E
BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

HEWITT
000 
WWUS71 KCAR 290832
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
332 AM EST MON DEC 29 2008

MEZ001>006-010-011-015>017-029>032-290945-
/O.CAN.KCAR.WI.Y.0031.000000T0000Z-081229T1000Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
332 AM EST MON DEC 29 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY. 

WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED
THROUGH THIS MORNING. THE STRONGEST WINDS WILL BE ACROSS THE
NORTHERN AREAS.

$$

HEWITT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Dec 28, 2:45 PM EST, 32 minutes earlier.

Area forecast discussion, Dec 28, 2:45 PM EST, 32 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
245 PM EST SUN DEC 28 2008

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION THIS EVENING. WEAK HIGH
PRESSURE WILL BUILD ACROSS THE REGION MONDAY FOLLOWED BY A WEAK
LOW PRESSURE SYSTEM TUESDAY. ANOTHER STRONGER LOW PRESSURE SYSTEM
FROM THE LOWER GREAT LAKES WILL TRACK OVER THE GULF OF MAINE
WEDNESDAY AND WEDNESDAY EVENING.
&&

.NEAR TERM /THROUGH MONDAY/...
A VERY SHALLOW LAYER OF COOL AIR HAS HELD ACROSS MUCH OF THE FA AS
SFC WINDS HAVE REMAINED MSLY OUT OF THE S...ALLOWING LLVL ATLC
MOISTURE TO CONDENSE OVR SNOWPACK...CONTG FOG ACROSS THE AREA...
ALTHOUGH VSBYS HAVE BEGUN TO LIFT A LITTLE ACROSS THE REGION. ATTM
WE PLAN ON DROPPING THE DENSE FOG ADV...PERHAPS ISSUING A AN SPS FOR
LOCALIZED VSBYS BETWEEN A QUARTER AND THREE QUARTERS OF A MILE FOR
THE NEXT FEW HRS. FOG SHOULD RAPIDLY DISPERSE WITHIN AN HR AFT THE
COLD FRONTAL PASSAGE XPCTED ACROSS THE NW FA BY THE END OF THE AFT
AND THE SE PTN BY MID EVE.

WITH MOST OF THE DYNAMICS AND ENERGY WITH THE UPPER LOW TRACKING
THRU CNTRL QB REMAINING WELL TO THE N OF OUR FA...ANY RN SHWRS
AHEAD OF THE COLD FRONT SHOULD BE SCATTERED...MSLY AFFECTING NRN
AREAS LATE THIS AFT AND ERLY EVE WITH ANY QPF LESS THAN 0.05
INCHES. ANY REMAINING SN SHWR/FLURRIES BEHIND THE FRONT WILL BE
RELEGATED TO THE XTRM NW...WITH INCONSEQUENTIAL SNFL.

MORE IMPORTANTLY...IMMEDIATELY BEHIND THIS FRONT WSW TO W SFC WINDS
WILL INCREASE TO THE 20 TO 30 MPH RANGE. MODELS INDICATE 925 MB
WINDS OF 35 TO 40 KT WORKING ENE FROM NY STATE ACROSS THE FA
BETWEEN THE 02Z TO 08Z TIME FRAME AS SFC TO 1KM LAPSE RATES IN
THIS LAYER INCREASE TO 6 TO 8 DEG C. THIS SHOULD ALLOW SOME
TRANSFER OF WIND GUSTS TO WIND ADV LVL OVR PTNS OF THE FA...SPCLY
HIGHER TERRAIN...SUBSEQUENTLY WE PLAN ON ISSUING A WIND ADV FROM
00Z TNGT TO 10Z MON MORN.

LASTLY...FALLING TEMPS BELOW FZG LATE TNGT WILL LEAD TO FZG OF
ANY REMAINING WATER/SLUSH TO ROADWAYS RESULTING IN PATCHY BLACK
ICE ACROSS TH FA. DESPITE THE COLD FRONT...THE AIR MASS BEHIND IT
HAS LOST MUCH OF ITS ARCTIC CHARACTERISTICS...SO HI TEMPS MON
SHOULD REMAIN 5 TO 10 DEG F ABV NORMAL UNDER MSLY SUNNY SKIES.
&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE MOVES ACROSS THE FORECAST AREA MONDAY NIGHT
FOLLOWED BY WEAK LOW PRESSURE APPROACHING FROM THE WEST. THIS
SYSTEM IS EXPECTED TO QUICKLY WEAKEN AS IT MOVES ACROSS THE STATE
DURING THE DAY TUESDAY. WEAK HIGH PRESSURE WILL BUILD ACROSS THE
REGION TUESDAY NIGHT. LOW PRESSURE IS EXPECTED TO APPROACH FROM
THE SOUTHWEST WEDNESDAY. THIS SYSTEM WILL INTENSIFY AS A CENTER
JUMP OCCURS INTO THE GULF OF MAINE WEDNESDAY MORNING. THE SYSTEM
WILL THEN MOVE ACROSS NOVA SCOTIA WEDNESDAY NIGHT. PRIMARY FOCUS
FOR THIS FORECAST PERIOD WILL BE SYSTEM MOVING THRU THE GULF OF
MAINE WEDNESDAY. LATEST OPERATIONAL GFS...ECMWF AND GFS MEAN
ENSEMBLE INDICATE A SOUTHERLY TRACK THAT WOULD FAVOR HIGHEST
AMOUNTS OF QPF AND SNOW OVER THE SOUTHERN PORTION OF THE FORECAST
AREA. HAVE INITIALIZED THE QPF...SNOW AMOUNTS...POP...AND SKY
GRIDS WITH 50/50 BLEND GFS/NAM. GMOS USED FOR TEMPERATURE...DEW
POINT AND WIND.
&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
FOR WEDNESDAY NIGHT...INTENSIFYING LOW PRESSURE MOVES AWAY INTO
THE MARITIMES. AT THE SAME TIME STRONG HIGH PRESSURE BUILDS IN
FROM THE WEST. THIS WILL PRODUCE STRONG PRESSURE GRADIENT AND
STRONG NORTHWEST WIND WEDNESDAY NIGHT. THE HIGH PRESSURE SYSTEM
WILL CREST OVER NEW ENGLAND FRIDAY. ANOTHER LOW PRESSURE SYSTEM IS
EXPECTED TO APPROACH FROM THE SOUTHWEST LATE FRIDAY. THIS SYSTEM
WILL MOVE ACROSS NEW ENGLAND LATE FRIDAY NIGHT AND DURING THE DAY
SATURDAY. PRIMARY FOCUS FOR THIS FORECAST PERIOD WILL BE ON THIS
SYSTEM. THE LATEST OPERATIONAL GFS RUN TAKES THIS SYSTEM TO THE
WEST OF THE FORECAST AREA. THE ECMWF TAKES THE LOW CENTER TO THE
EAST. LAST SEVERAL MODEL RUNS HAVE BEEN CONSISTENT IN DEVELOPING
AN INTENSE SYSTEM IN CLOSE PROXIMITY TO STATE. CHALLENGE WILL BE
TRACK AND HENCE PRECIPITATION TYPE. HAVE INITIALIZED GIRDS WITH
GMOS...HOWEVER WILL USE ECMWF TEMPERATURES FOR STORM EVENT
SATURDAY SINCE GMOS TOO COLD WITH CLIMATIC BIAS. HAVE ALSO
ADJUSTED POP AND SKY GRIDS. NO OTHER CHANGES MADE TO GMOS.
&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
NEAR TERM: IFR MSLY IN FOG WILL LIKELY RAPIDLY IMPROVE TO VFR ALL
SITES THIS EVE WITHIN AN HR BEHIND THE ANTICIPATED COLD FRONT.
UNLIMITED VFR CONDITIONS SHOULD THEN CONT LATE TNGT THRU MON AS
STRONG SUBSIDENCE WORKS INTO THE REGION AHEAD AND ALG A RIDGE OF
HI PRES.

SHORT TERM: VFR CONDITIONS ARE EXPECTED THRU TUESDAY NIGHT. IFR
CONDITIONS POSSIBLE KBGR AND KBHB WEDNESDAY INTO WEDNESDAY EVENING AS
LOW PRESSURE PASSES THRU THE GULF OF MAINE. VFR CONDITIONS EXPECTED
INTO FRIDAY.
&&

.MARINE...
NEAR TERM: MODELS INDICATE ENOUGH WINDS IN THE BL TO 925 MB LAYER
AND INCREASING LAPSE RATES FOR FREQUENT WIND GUSTS TO REACH 35 KT
BY LATE EVE AS SUSTAINED WINDS INCREASE TO 25 TO 30 KT JUST AHEAD
TO ABOUT 6 HRS BEHIND A COLD FRONT XPCTD TO CROSS THE WATERS BY
MID EVE. ANY FOG LATE THIS AFT SHOULD BE LIFT THIS EVE AS THE COLD
FRONT TURNS SFC WINDS OFFSHORE AND BRINGS DRIER AIR INTO THE REGION.

WINDS SHOULD DIMINISH BACK TO SCA AFT DAYBREAK MON AS THE SFC PRES
GRAD AND WINDS ALF SLOWLY DIMINISH. WINDS AND THEN SEAS SHOULD
THEN DIMINISH BELOW SCA BY LATE MON NGT.

SHORT TERM: FOR WIND GRIDS HAVE USED A 50/50 BLEND OF THE NAM12
AND GFS40 OUT TO 00Z THURSDAY THEN TRANSITION TO THE GMOS WINDS.
FOR WAVES HAVE USED THE WNA/4. WILL ONLY MAKE FEW ADJUSTMENTS TO
INTRA-COASTAL WAVES TOWARDS THE END OF THE FORECAST PERIOD.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY FROM 7 PM THIS EVENING TO 5 AM EST MONDAY FOR
     MEZ001>006-010-011-015>017-029>032.
MARINE...GALE WARNING FROM 7 PM THIS EVENING TO 5 AM EST MONDAY FOR
     ANZ050>052.

&&

NEAR TERM...VJN
SHORT TERM...MIGNONE
LONG TERM...MIGNONE
AVIATION...VJN
MARINE...VJN/MIGNONE
Hazardous weather outlook, Dec 28, 9:47 AM EST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
947 AM EST SUN DEC 28 2008

MEZ001>006-010-011-015>017-029>032-291500-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
947 AM EST SUN DEC 28 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-291500-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
947 AM EST SUN DEC 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VJN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 3:22 AM ESTDense Fog AdvisoryCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington12 hr
Dec 28, 2:49 PM ESTGale WarningCAR13 hr

Nearby

Wind Advisories in Maine, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.